MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSISST) BYPASS
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
Related mfr number: (b)(4).It was reported that the patient had a no external power alarm due to ac loss of power.According to the patient, both mpus have been working without issue.It was reported that mpu-103286 has a v-lock, the other according to the patient looks well seated at the connection.The patient did not know if the power cord came loose at the wall/outlet or the back of the unit.There were no reported environmental circumstances that could have affected the a/c power at the time of the event.The patient did not know which mpu the event happened on.No further information was provided.
 
Additional Manufacturer Narrative
Section d4: correction.Remove serial number (b)(6).The serial could not be confirmed.Manufacturer's investigation conclusion: the reported event of no external power event on mobile power unit (mpu) was confirmed via the log file.The submitted log file spanned approximately 13 days ((b)(6) 2020 per the timestamp).Atypical no external power alarm activated on (b)(6) 2020 at 07:01 due to rsoc voltage diminishing to ~3.2v while the device was connected to a mpu.This is consistent with a loss of ac power.The backup battery was able to supply power to the pump until power was restored.The alarm cleared shortly after activation.No other notable alarm was observed.The mobile power unit was not returned for analysis.Per provided information, the cause of the no external power event was not known by the patient.The patient had two mpus, serial (b)(6) and an unknown mpu, and does not know which mpus the no external power event occurred on.The customer was not able to provide a clarification on the serial number of the second mpu.A root cause of the reported event was not determined through this analysis.The device history record cannot be reviewed as the serial/lot number of the device was not available.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section 7-¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot no external power.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key10607087
Report Number2916596-2020-04848
Device Sequence Number19568306
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754OUS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight89